Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 161, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 9, 2013, 9:13 PM CDT for Lincoln County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2013, 9:13 PM CDT (02:13 UTC)
- Expired
- Jul 9, 2013, 10:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 142 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 6:40 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2204 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2550 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.3
The text
As transmitted, in the capitals the NWS used until 2016.
959
WUUS53 KICT 100213
SVRICT
KSC105-100300-
/O.NEW.KICT.SV.W.0161.130710T0213Z-130710T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
913 PM CDT TUE JUL 9 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 1000 PM CDT
* AT 909 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF LINCOLN...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LINCOLN...BARNARD...WESTFALL AND BEVERLY.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 229 AND 235.
LAT...LON 3913 9792 3887 9793 3887 9836 3922 9833
3923 9793
TIME...MOT...LOC 0214Z 266DEG 15KT 3911 9816
HAIL...0.88IN
WIND...60MPH
$$
KLEINSASSER2 follow-up statements
031
WWUS53 KICT 100224
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
924 PM CDT TUE JUL 9 2013
KSC105-100300-
/O.CON.KICT.SV.W.0161.000000T0000Z-130710T0300Z/
LINCOLN KS-
924 PM CDT TUE JUL 9 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINCOLN COUNTY
UNTIL 1000 PM CDT...
AT 922 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BARNARD...AND
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WESTFALL...BARNARD AND BEVERLY.
LAT...LON 3913 9792 3887 9793 3887 9836 3922 9833
3923 9793
TIME...MOT...LOC 0224Z 260DEG 19KT 3913 9806
HAIL...<.75IN
WIND...60MPH
$$
KLEINSASSER321
WWUS53 KICT 100232
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
932 PM CDT TUE JUL 9 2013
KSC105-100242-
/O.CAN.KICT.SV.W.0161.000000T0000Z-130710T0300Z/
LINCOLN KS-
932 PM CDT TUE JUL 9 2013
...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM THROUGH ABOUT 10 PM.
LAT...LON 3913 9792 3887 9793 3887 9836 3922 9833
3923 9793
TIME...MOT...LOC 0232Z 260DEG 19KT 3914 9801
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:54 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 9, 6:54 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 654 PM CDT TUE JUL 9 2013 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 216 PM CDT TUE JUL 9 2013 THE MAIN ISSUE WITH THIS PACKAGE WILL BE THE CHANCES FOR PRECIPITATION TONIGHT THROUGH THURSDAY MORNING. TONIGHT... RAIN CHANCES...THE SURFACE COOL FRONT SLOWLY MOVES TO THE SOUTHEAST OVERNIGHT. THE GFS AND NAM SOLUTIONS ARE VERY DIFFERENT WITH THE GENERATION OF PRECIPITATION. WITH THIS BEING JULY...I WILL OPT FOR THE DRYER NAM SOLUTION BUT MAY HEDGE JUST A BIT TOWARDS THE GFS. THE BEST FORCING OVERNIGHT SEEMS TO BE RELEGATED TO A SALINA TO EUREKA CORRIDOR. THIS FORCING IS ALOFT AND JUST AHEAD OF THE BOUNDARY. THE SURFACE CONVERGENCE SEEMS LIMITED AT THIS TIME. SO I WILL TREND THE CHANCES FOR PRECIPITATION TO FOLLOW THIS PVA BULLS EYE OVERNIGHT. I DID ALSO NOTICE A LITTLE BIT OF ISENTROPIC LIFT ALONG THIS REGION. TEMPS...WITH A SLOWER PROGRESSION TO THE SURFACE COOL FRONT...THE LOWS TONIGHT WILL REMAIN IN THE MIDDLE 70S WITH MUGGY CONDITIONS. A SLIGHT CHANCE FOR A REPRIEVE MAY OCCUR TO THE NORTH OF I70 TOWARDS MORNING.WILL BE THE HEAT ON TUESDAY AND PRECIPITATION CHANCES TUESDAY THROUGH WEDNESDAY. WEDNESDAY... THE COOL FRONT CONTINUES TO SLOWLY DROP SE AND SITUATE ITSELF ALONG THE KS/OK LINE. MIGHT BE A BIT TO LATE THOUGH FOR TEMPERATURES...AS READINGS MAY CREEP INTO THE UPPER 90S OR LOWER 100S BEFORE FROPA. LATE WEDNESDAY AND OVERNIGHT...MAY POSE THE BEST CHANCE FOR PRECIPITATION ACROSS THE AREA. DECENT PVA WILL EXIST ALONG WITH SOME MINOR ISENTROPIC LIFT. THE NAM IS PAINTING A PRETTY GOOD BLOB OF RAIN ACROSS MUCH OF THE FORECAST AREA. THE BEST LOCATION LOOKS TO BE ALONG A THE SALINA TO INDEPENDENCE TRACK. I WILL TREND PRECIPITATION CHANCES ACCORDINGLY. THURSDAY... A FEW LINGERING SHOWERS MAY BE AROUND EARLY IN THE MORNING. LATER IN THE DAY LOOKS TO BE DRY. THE NICE PART WILL BE THE TEMPERATURES...AS THEY RETURN TO A MORE SEASONABLE READING IF NOT JUST BELOW. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 216 PM CDT TUE JUL 9 2013 DRY CONDITIONS ARE EXPECTED THROUGHOUT THIS PERIOD. FRIDAY AND SATURDAY...HIGH PRESSURE REMAINS IN CONTROL OF THE EASTERN SECTIONS WHILE A BOUNDARY EXTENDS ALONG THE KS/CO BORDER. THE GRADIENT PACKS DOWN A BIT TIGHTER AND SSW WINDS OF 10 TO 15 MPH START TO ADVECT WARMER TEMPS INTO THE AREA. HIGHS ON BOTH DAYS WILL CREEP BACK INTO THE LOWER 100S TO THE WEST OF HIGHWAY 14 WITH MIDDLE 90S ELSEWHERE. SUNDAY... THE WARMER TEMPERATURES AT H8 SLIDE BACK TO THE WEST A BIT AND WHICH WILL KEEP OUR SURFACE TEMPS IN CHECK A BIT AND MORE SEASONAL. ALL AREAS ARE EXPECTED TO HOVER AROUND 95...GIVE OR TAKE A COUPLE DEGREES. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 644 PM CDT TUE JUL 9 2013 JUST LIKE THE LAST FEW NIGHTS THE MAIN AVIATION CONCERN WILL BE CONVECTIVE TRENDS. STORMS DEVELOPED ALONG THE WEAK FRONT THIS AFTERNOON OVER WEST- CENTRAL KS WITH THIS ACTIVITY TRACKING EAST INTO THE EARLY EVENING HOURS. THROUGH 06Z...CENTRAL KS(KRSL-KSLN) WILL HAVE THE BEST CHANCE TO BE IMPACTED BY THESE STORMS. CONFIDENCE IN THE AREAL COVERAGE OF STORMS DECREASES AFTER 06Z AS THE FRONT SLOWLY WORKS SOUTH. FOR NOW WILL RUN WITH SOME VCTS AT KHUT AND KICT LATER TONIGHT. WOULD EXPECT AT LEAST SOME ISO ACTIVITY ALONG THE FRONT OVER SOUTHERN KS WED AFTERNOON. HOWEVER WITH LACK OF STRONG CONVERGENCE OR UPPER SUPPORT...CURRENTLY HAVE LOW CONFIDENCE IN HOW WIDESPREAD THIS ACTIVITY WILL BE. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 75 97 71 92 / 20 20 20 20 HUTCHINSON 74 96 70 92 / 30 20 20 20 NEWTON 75 96 69 91 / 30 30 20 20 ELDORADO 76 96 69 90 / 30 30 20 20 WINFIELD-KWLD 76 98 72 93 / 20 20 20 20 RUSSELL 72 94 68 93 / 30 20 20 10 GREAT BEND 72 95 69 93 / 30 20 20 10 SALINA 73 94 69 92 / 30 20 20 20 MCPHERSON 74 95 69 92 / 30 20 20 20 COFFEYVILLE 74 96 71 91 / 30 30 30 20 CHANUTE 75 95 70 89 / 30 30 30 20 IOLA 74 95 69 88 / 30 30 30 20 PARSONS-KPPF 74 95 71 90 / 30 30 30 20 && .ICT WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jul 9, 8:06 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 806 PM CDT TUE JUL 9 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-102045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 806 PM CDT TUE JUL 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE TONIGHT FOR SOUTH CENTRAL AND ESPECIALLY CENTRAL KANSAS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING 50 TO 60 MPH WINDS AND DIME SIZE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDICES OF 100 TO 104 ARE POSSIBLE IN AREAS PRIMARILY ALONG AND SOUTH OF HIGHWAY 400 WEDNESDAY AFTERNOON WITH ONE FINDING THE SLIGHTLY HIGHER VALUES ALONG THE OKLAHOMA BORDER. SCATTERED THUNDERSTORMS SHOULD CONTINUE OVER ALL AREAS WEDNESDAY AND WEDNESDAY NIGHT WITH A FEW THUNDERSTORMS CONTINUING OVER PRIMARILY CENTRAL AND SOUTH-CENTRAL KANSAS THURSDAY AND THURSDAY NIGHT. THESE THUNDERSTORMS SHOULD BE NEITHER STRONG NOR SEVERE. HEAT INDICES MAY REACH AROUND 100 ALONG AND WEST OF I-135 FRIDAY AND SATURDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP LAWSON
In the hours before
Local storm report, Jul 9, 8:39 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
839 PM CDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND GST 2 S SYLVAN GROVE 38.98N 98.39W
07/09/2013 E60.00 MPH LINCOLN KS TRAINED SPOTTER
&&
BDKLocal storm report, Jul 9, 8:40 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
840 PM CDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TSTM WND GST 8 NE ELLSWORTH 38.82N 98.12W
07/09/2013 E60.00 MPH ELLSWORTH KS TRAINED SPOTTER
WIND GUSTS OF 50 TO 60 MPH. SOME SMALL TREE LIMBS DOWN.
&&
BDKLocal storm report, Jul 9, 8:41 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
841 PM CDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM HAIL SYLVAN GROVE 39.01N 98.39W
07/09/2013 E0.88 INCH LINCOLN KS AMATEUR RADIO
ALSO 40 TO 50 MPH WINDS.
&&
BDKLocal storm report, Jul 9, 8:45 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
845 PM CDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL SYLVAN GROVE 39.01N 98.39W
07/09/2013 E1.00 INCH LINCOLN KS TRAINED SPOTTER
STRONG WINDS ALSO WERE REPORTED. NO WIND SPEED ESTIMATE.
&&
BDKLocal storm report, Jul 9, 9:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
908 PM CDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND GST GLENDALE 38.90N 97.87W
07/09/2013 E60.00 MPH SALINE KS TRAINED SPOTTER
&&
BDKSpecial weather statement, Jul 9, 9:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 913 PM CDT TUE JUL 9 2013 KSZ049-100245- SALINE- 913 PM CDT TUE JUL 9 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SALINE COUNTY... AT 908 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SALINA...AND MOVING EAST AT 15 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3893 9739 3863 9739 3862 9790 3894 9790 TIME...MOT...LOC 0213Z 277DEG 11KT 3880 9766 KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:14 PM CDT | Special Weather Statement | ICT | Barton | 31 min |
| Jul 9, 7:21 PM CDT | Special Weather Statement | ICT | Barton | 24 min |
| Jul 9, 7:34 PM CDT | Special Weather Statement | ICT | Barton | 26 min |
| Jul 9, 7:44 PM CDT | Special Weather Statement | ICT | Russell | 31 min |
| Jul 9, 7:54 PM CDT | Special Weather Statement | ICT | Ellsworth | 36 min |
| Jul 9, 8:08 PM CDT | Special Weather Statement | ICT | Ellsworth | 22 min |
| Jul 9, 8:11 PM CDT | Special Weather Statement | ICT | Russell | 24 min |
| Jul 9, 8:19 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 41 min |
| Jul 9, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 32 min |
| Jul 9, 8:52 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 23 min |
| Jul 9, 9:13 PM CDT | Special Weather Statement | ICT | Saline | 32 min |
| Jul 9, 9:30 PM CDT | Special Weather Statement | ICT | Saline | 30 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.